Alert archive / Idaho / Wind Advisories in 2019

Wind Advisory 13, NWS Boise, ID

October 28, 201910 counties in Idaho

NWS Boise, ID issued this wind advisory at Oct 28, 2019, 2:09 PM MDT for 10 counties in Idaho. It took effect at Oct 29, 2019, 4:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2019, 2:09 PM MDT (20:09 UTC)
In effect from
Oct 29, 2019, 4:00 AM MDT
Expired
Oct 29, 2019, 12:00 PM MDT
In force
8 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID, Washington County, ID

The radar

The Boise radar (KCBX), 36 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2019-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2019-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1714 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

471 
WWUS75 KBOI 282009
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
209 PM MDT Mon Oct 28 2019

IDZ012-014>016-029-030-290530-
/O.NEW.KBOI.WI.Y.0013.191029T1000Z-191029T1800Z/
Lower Treasure Valley ID-Upper Treasure Valley-
Southwest Highlands-Western Magic Valley-Owyhee Mountains-
Southern Twin Falls County-
209 PM MDT Mon Oct 28 2019

...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON MDT TUESDAY...

* WHAT...Northwest winds 25 to 30 mph with gusts to 45 mph. 

* WHERE...Portions of south central and southwest Idaho.

* WHEN...From 4 AM to noon MDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Small tree limbs could be blown down.

* ADDITIONAL DETAILS...Wind chill will be near zero Tuesday
  morning.  Light snow is also expected with local blowing 
  and drifting snow, slick roads, and reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
819 
WWUS75 KBOI 290254
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
854 PM MDT Mon Oct 28 2019

IDZ012-014>016-029-030-291200-
/O.CON.KBOI.WI.Y.0013.191029T1000Z-191029T1800Z/
Lower Treasure Valley ID-Upper Treasure Valley-
Southwest Highlands-Western Magic Valley-Owyhee Mountains-
Southern Twin Falls County-
854 PM MDT Mon Oct 28 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON MDT
TUESDAY...

* WHAT...Northwest winds 25 to 30 mph with gusts to 45 mph.

* WHERE...Portions of south central and southwest Idaho.

* WHEN...From 4 AM to noon MDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Small tree limbs could be blown down.

* ADDITIONAL DETAILS...Wind chill will be near zero Tuesday
  morning. Light to occasionally moderate snow is also expected 
  with local blowing and drifting snow, slick roads, and reduced 
  visibility.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
692 
WWUS75 KBOI 291146
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
546 AM MDT Tue Oct 29 2019

IDZ012-014>016-029-030-291800-
/O.CON.KBOI.WI.Y.0013.000000T0000Z-191029T1800Z/
Lower Treasure Valley ID-Upper Treasure Valley-
Southwest Highlands-Western Magic Valley-Owyhee Mountains-
Southern Twin Falls County-
546 AM MDT Tue Oct 29 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY...

* WHAT...Northwest winds 25 to 30 mph with gusts to 45 mph.

* WHERE...Portions of south central and southwest Idaho.

* WHEN...From 4 AM to noon MDT today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Small tree limbs could be blown down.

* ADDITIONAL DETAILS...Wind chill will be near zero this morning.
  Light to occasionally moderate snow is also expected with local
  blowing and drifting snow, slick roads, and reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
805 
WWUS75 KBOI 291735
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
1135 AM MDT Tue Oct 29 2019

IDZ012-014>016-029-030-291845-
/O.EXP.KBOI.WI.Y.0013.000000T0000Z-191029T1800Z/
Lower Treasure Valley ID-Upper Treasure Valley-
Southwest Highlands-Western Magic Valley-Owyhee Mountains-
Southern Twin Falls County-
1135 AM MDT Tue Oct 29 2019

...WIND ADVISORY WILL EXPIRE AT NOON MDT TODAY...

Winds have decreased below advisory levels and will continue
to decrease through the day.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Oct 28, 8:12 AM MDT, 5 hours 57 minutes earlier.

Area forecast discussion, Oct 28, 8:12 AM MDT, 5 hours 57 minutes before
Area Forecast Discussion
National Weather Service Boise ID
812 AM MDT Mon Oct 28 2019

.DISCUSSION...Current forecast is on track regarding record
low temps through Wednesday, gusty winds with arctic front
early Tuesday, and snow in south-central Idaho Tuesday
morning associated with another Snake River convergence zone.
No updates at this time.

&&

.AVIATION...VFR over most of the region. MVFR conditions and
mountain obscuration across the west central mountains of Idaho
with pockets of IFR 28/18z through 29/12z in snow showers.
Conditions across KJER/KTWF region becoming MVFR/IFR in snow
showers after 29/09z. Surface winds: Variable 10kts or less,
becoming NW to W 10-20 kts with occasional gusts around 25 kts
after 28/18z near the NV/ID border. Winds becoming North to
Northwest 15 to 25 kts by midnight. Winds aloft at 10K ft MSL:
North to Northwest 20 to 30 kts, then increasing to 30 to 50 kts
after 29/03z.

&&

.PREV DISCUSSIOM...
SHORT TERM...Today through Thursday...Cool conditions continue
today under northerly flow. An approaching trough will send
moisture across the West Central Mountains of Idaho this
afternoon. The trough will then move through the area tonight,
moving showers south through south-central Idaho. The potential
for another convergence zone around the Magic Valley is possible
Tuesday morning, with periods of snow expected after midnight.
Snowfall of 1 to 2 inches by early Tuesday afternoon, with locally
higher amounts possible. Around the same time, the pressure
gradient across the area will tighten. Breezy to strong wind will
be possible for Tuesday morning, with the strongest wind expected
around and south of the Mountain Home area. Drier conditions
build in by Tuesday evening, though temperatures will drop due to
the polar air mass. Overnight low temperatures are still favorable
to break some low temperature records on Tuesday, with cold
overnight temperatures continuing Wednesday night. Conditions look
to begin warming on Thursday with continued dry conditions.

LONG TERM...Thursday night through Monday...Light winds and clear
skies reinforce a chilly forecast for Halloween night, with low
temperatures roughly 10-15 degrees below normal. The rest of the
extended forecast looks a bit less scary than the holiday, as
northwest flow aloft will allow for gradual warming through the
weekend. High pressure centered over the Pacific NW Coast will nudge
southward through Monday, causing temperatures to return to right
about seasonally average for early November. Conditions will remain
dry under clear skies with light winds.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

DISCUSSION...LC
AVIATION.....CR
PREV SHORT TERM...KB
PREV LONG TERM....AL

Nearby

Wind Advisories in Idaho, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.